Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 27, NWS Bismarck, ND

April 12, 2011Ward County, North Dakota

NWS Bismarck, ND issued this river flood warning at Apr 12, 2011, 4:53 PM CDT for Ward County, North Dakota. It took effect at Apr 14, 2011, 1:00 AM CDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 4:53 PM CDT (21:53 UTC)
In effect from
Apr 14, 2011, 1:00 AM CDT
Expired
Apr 15, 2011, 2:03 PM CDT
In force
37 hr
Issued by
NWS Bismarck, ND
Flood severity
Minor

County Ward County, ND

The river

Written for the forecast point Souris River at Minot-Broadway Bridge (MION8).

Action stage
1550 ft
Minor stage
1551 ft
Moderate stage
1553 ft
Major stage
1557 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05117600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WGUS43 KBIS 122153
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
453 PM CDT TUE APR 12 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  SOURIS RIVER AT MINOT BRWY BRDG AFFECTING WARD COUNTY
FOR THE SOURIS RIVER BASIN INCLUDING MINOT BROADWAY BRIDGE...MINOR 
FLOODING IS FORECAST.

.HIGH FLOWS OFF OF THE DES LACS RIVER...AND NECESSARY RELEASES 
FROM LAKE DARLING ARE FORECAST TO CAUSE THE SOURIS RIVER AT 
THE MINOT BROADWAY BRIDGE TO RISE TO MINOR FLOOD STAGE OF 1549.0 
FEET WEDNESDAY NIGHT. THE FORECAST THEREAFTER IS SUBJECT TO CHANGE 
AS CONDITIONS WARRANT.


NDC101-140353-
/O.NEW.KBIS.FL.W.0027.110414T0600Z-110416T0000Z/
/MION8.1.SM.110414T0600Z.110414T0600Z.110414T1200Z.NO/
453 PM CDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOURIS RIVER AT MINOT BRWY BRDG
* FROM EARLY THURSDAY MORNING UNTIL THURSDAY MORNING
* AT 03PM TUESDAY THE STAGE WAS...1548 FEET 
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 1549 FEET 
* FORECAST...RISE TO MINOR FLOOD STAGE OF 1549.0 FEET BY
  WEDNESDAY NIGHT.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

SOURIS RIVER BASIN
 MINOT BRWY   1549 1547.9 TUE 3 PM  1548.8  1548.9  1548.7  1548.7  
1548.7

$$
4 follow-up statements
784 
WGUS43 KBIS 122204
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT TUE APR 12 2011


  SOURIS RIVER AT MINOT BRWY BRDG AFFECTING WARD COUNTY
FOR THE SOURIS RIVER BASIN AT MINOT BROADWAY BRIDGE...MINOR 
FLOODING IS FORECAST.

.HIGH FLOWS OFF OF THE DES LACS RIVER...AND NECESSARY RELEASES 
FROM LAKE DARLING ARE FORECAST TO CAUSE THE SOURIS RIVER AT 
THE MINOT BROADWAY BRIDGE TO RISE TO MINOR FLOOD STAGE OF 1549.0 
FEET EARLY THURSDAY MORNING. THE FORECAST THEREAFTER IS SUBJECT TO 
CHANGE AS CONDITIONS WARRANT.


NDC101-132204-
/O.CON.KBIS.FL.W.0027.110414T0600Z-110416T0000Z/
/MION8.1.SM.110414T0600Z.110414T0600Z.110414T1200Z.NO/
504 PM CDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOURIS RIVER AT MINOT BRWY BRDG
* FOR EARLY THURSDAY MORNING
* AT 03PM TUESDAY THE STAGE WAS...1548.0 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 1549.0 FEET 
* FORECAST...RISE TO MINOR FLOOD STAGE OF 1549.0 FEET BY
  WEDNESDAY NIGHT.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

SOURIS RIVER BASIN
 MINOT BRWY   1549 M   M   M   1548.8 1548.9 1548.7 1548.7 1548.7

$$
AYD
825 
WGUS83 KBIS 131857
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
157 PM CDT WED APR 13 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  SOURIS RIVER AT MINOT BRWY BRDG AFFECTING WARD COUNTY 
  DES LACS RIVER AT FOXHOLM AFFECTING WARD COUNTY 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  SOURIS RIVER NEAR SHERWOOD AFFECTING RENVILLE COUNTY 
  SOURIS RIVER NEAR FOXHOLM AFFECTING WARD COUNTY 
  SOURIS RIVER ABOVE MINOT 4NW AFFECTING WARD COUNTY 
  SOURIS RIVER AT LOGAN AFFECTING WARD COUNTY 
  SOURIS RIVER AT SAWYER AFFECTING WARD COUNTY 
  SOURIS RIVER AT VELVA AFFECTING MCHENRY COUNTY 
FOR THE SOURIS RIVER NEAR FOXHOLM...AT MINOT 4 NW AND AT LOGAN...
MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. FOR THE 
SOURIS RIVER NEAR SHERWOOD AND THE SOURIS RIVER AT SAWYER...MINOR 
FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. FOR THE 
SOURIS AT VELVA MINOR FLOODING IS OCCURRING AND IS FORECAST TO 
CONTINUE. FOR THE SOURIS RIVER AT MINOT BROADWAY BRIDGE...MINOR 
FLOODING IS FORECAST. FOR THE DES LACS RIVER AT FOXHOLM...MODERATE
FLOODING WAS OCCURRING...HOWEVER THE RIVER IS RECEDING.

.THE DES LACS RIVER AT FOXHOLM IS FORECAST TO CONTINUE TO RECEDE 
AND FALL BELOW MINOR FLOOD STAGE OF 16.0 FEET BY THURSDAY AFTERNOON.
IN THE COMING DAYS AND WEEKS...LOCATIONS ON THE SOURIS RIVER 
DOWNSTREAM OF LAKE DARLING WILL BE COMING AN INCREASING REFLECTION 
OF THE RELEASE SCHEDULE FROM THE DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC075-141857-
/O.CON.KBIS.FL.W.0016.000000T0000Z-000000T0000Z/
/SHWN8.2.DR.110407T1345Z.110417T0000Z.000000T0000Z.NO/
157 PM CDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR SHERWOOD.
* UNTIL FURTHER NOTICE.
* AT 12:30 PM WEDNESDAY THE STAGE WAS 18.3 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 
  SATURDAY EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 23.0 FEET...FARMHOUSE AT GAGE SITE IS AFFECTED BY WATER.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 SHERWOOD     18 18.3 WED 12 PM  19.2   22.1   22.9   23.0   23.0

$$

NDC101-141857-
/O.CON.KBIS.FL.W.0001.000000T0000Z-000000T0000Z/
/FOXN8.2.SM.110218T2337Z.110418T0000Z.000000T0000Z.NO/
157 PM CDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR FOXHOLM.
* UNTIL FURTHER NOTICE.
* AT  1:15 PM WEDNESDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.9 FEET BY 
  SUNDAY EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 14.3 FEET...THE ROAD LEADING TO THE GAGE AND THE BRIDGE 
  30 FT DOWNSTREAM OF THE GAGE HOUSE WILL FLOOD. THE VALLEY FLOOR 
  BECOMES COVERED WITH WATER.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 FOXHOLM      10 13.3 WED 1 PM   13.2   14.1   14.6   14.8   14.9

$$

NDC101-141856-
/O.CON.KBIS.FL.W.0017.000000T0000Z-000000T0000Z/
/MINN8.2.SM.110411T1913Z.110413T1815Z.000000T0000Z.NO/
157 PM CDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER ABOVE MINOT 4NW.
* UNTIL FURTHER NOTICE.
* AT  1:15 PM WEDNESDAY THE STAGE WAS 18.7 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 18.5 FEET.
* IMPACT...AT 17.3 FEET...THE ROAD LEADING TO THE GAGE HOUSE BECOMES 
  COVERED WITH WATER.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 MINOT 4NW    14 18.7 WED 1 PM   18.5   18.3   18.3   18.3   18.3

$$

NDC101-141856-
/O.EXT.KBIS.FL.W.0027.110414T0600Z-110416T0600Z/
/MION8.1.SM.110414T0600Z.110414T0600Z.110414T1800Z.NO/
157 PM CDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT MINOT BRWY BRDG.
* FROM LATE TONIGHT TO LATE FRIDAY NIGHT.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 1549 FEET. 
* FLOOD STAGE IS 1549 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
  WEDNESDAY NIGHT.


&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 MINOT BRWY   1549  M  M  M    1549.0 1548.8 1548.7 1548.7 1548.7

$$

NDC101-141856-
/O.CON.KBIS.FL.W.0018.000000T0000Z-000000T0000Z/
/LGNN8.2.SM.110407T1830Z.110417T1800Z.000000T0000Z.NR/
157 PM CDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT LOGAN.
* UNTIL FURTHER NOTICE.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 36.5 FEET. 
* FLOOD STAGE IS 34.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.2 FEET BY 
  SUNDAY EARLY AFTERNOON.  ADDITIONAL RISES MAY BE POSSIBLE 
  THEREAFTER.
* IMPACT...AT 38.9 FEET...BRIDGE DECK FLOODS.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 LOGAN        34 36.5 WED 12 PM  36.8   37.0   37.1   37.2   37.2

$$

NDC101-141856-
/O.CON.KBIS.FL.W.0019.000000T0000Z-000000T0000Z/
/SWRN8.2.SM.110409T0213Z.110418T1200Z.000000T0000Z.NR/
157 PM CDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT SAWYER.
* UNTIL FURTHER NOTICE.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 23.1 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY 
  MONDAY MORNING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 SAWYER       22 23.1 WED 8 AM   23.5   24.1   24.6   25.0   25.2

$$

NDC049-141856-
/O.CON.KBIS.FL.W.0015.000000T0000Z-000000T0000Z/
/VLVN8.1.SM.000000T0000Z.110418T0600Z.000000T0000Z.NR/
157 PM CDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT VELVA.
* UNTIL FURTHER NOTICE.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 1507 FEET. 
* FLOOD STAGE IS 1505 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 1508.3 FEET BY 
  EARLY MONDAY MORNING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 VELVA        1505 M    M  M   1507.5 1507.8 1508.1 1508.2  1508.3

$$

NDC101-141856-
/O.EXT.KBIS.FL.W.0023.000000T0000Z-110415T0730Z/
/DESN8.3.SM.110410T1715Z.110412T2000Z.110414T1930Z.NR/
157 PM CDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE DES LACS RIVER AT FOXHOLM.
* UNTIL LATE THURSDAY NIGHT.
* AT  1:15 PM WEDNESDAY THE STAGE WAS 18.3 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY AFTERNOON.
* IMPACT...AT 18.5 FEET...AVERAGE HEIGHT OF GROUND AROUND GAGE HOUSE.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 FOXHOLM      16 18.3 WED 1 PM   16.1   14.6   13.4   12.5   11.8

$$
AYD
817 
WGUS83 KBIS 141832
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
132 PM CDT THU APR 14 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  SOURIS RIVER NEAR FOXHOLM AFFECTING WARD COUNTY 
  SOURIS RIVER ABOVE MINOT 4NW AFFECTING WARD COUNTY 
  SOURIS RIVER AT MINOT BRWY BRDG AFFECTING WARD COUNTY 
  SOURIS RIVER AT LOGAN AFFECTING WARD COUNTY 
  SOURIS RIVER AT SAWYER AFFECTING WARD COUNTY 
  SOURIS RIVER AT VELVA AFFECTING MCHENRY COUNTY 
FOR THE SOURIS RIVER NEAR FOXHOLM...AT MINOT 4 NW AND AT LOGAN...
MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. FOR 
SOURIS RIVER NEAR SHERWOOD...MODERATE FLOODING IS FORECAST. FOR THE
SOURIS RIVER AT VELVA...MINOR FLOODING IS OCCURRING AND IS FORECAST
TO CONTINUE. THE FLOOD WARNING ALSO CONTINUES FOR THE SOURIS
RIVER AT MINOT BROADWAY BRIDGE.

.THE FORECASTS FOR THE SOURIS RIVER AT LOGAN...SAWYER AND VELVA HAVE
BEEN LOWERED...WITH LITTLE ADDITIONAL RISES FORECAST. UNCERTAINTY IN 
HOW MUCH FLOW IN THE RIVER CORRESPONDS TO A GIVEN STAGE IS 
QUITE LARGE WHEN THE SOURIS RIVER IS AT ITS CURRENT LEVELS. THE 
SOURIS RIVER SPREADS OUT SO MUCH IN THE LOGAN...SAWYER AND VELVA 
AREAS AT THE CURRENT HIGH LEVELS THAT ADDITIONAL RISES ARE HARD TO 
OBTAIN. A MEASUREMENT TAKEN WEDNESDAY ON THE SOURIS RIVER AT LOGAN 
HAS LENDS SUPPORT TO LOWERING THE FORECAST FOR THE SOURIS RIVER IN 
THE AFOREMENTIONED AREAS. THE SOURIS RIVER AT SHERWOOD IS FORECAST TO 
RISE TO 23.0 FEET SUNDAY EVENING AS A RESULT OF WATER PASSED BY 
BOUNDARY DAM. THE SOURIS RIVER NEAR FOXHOLM...AND OTHER LOCATIONS 
DOWNSTREAM WILL BECOME AN INCREASING REFLECTION OF RELEASES FROM LAKE 
DARLING OVER THE COMING DAYS AND WEEKS. WHILE THE SOURIS RIVER AT MINOT BROADWAY BRIDGE IS FORECAST TO REMAIN AT 1448.8 FEET...JUST BELOW FLOOD STAGE...THE WARNING WILL BE CONTINUED FOR ANOTHER DAY AS THE RIVER IS SO 
CLOSE TO FLOOD STAGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC101-160032-
/O.CON.KBIS.FL.W.0001.000000T0000Z-000000T0000Z/
/FOXN8.2.DR.110218T2337Z.110420T0600Z.000000T0000Z.NO/
132 PM CDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR FOXHOLM.
* UNTIL FURTHER NOTICE.
* AT  1:15 PM THURSDAY THE STAGE WAS 13.6 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.9 FEET BY 
  EARLY WEDNESDAY MORNING.  ADDITIONAL RISES MAY BE POSSIBLE 
  THEREAFTER.
* IMPACT...AT 14.3 FEET...THE ROAD LEADING TO THE GAGE AND THE BRIDGE 
  30 FT DOWNSTREAM OF THE GAGE HOUSE WILL FLOOD. THE VALLEY FLOOR 
  BECOMES COVERED WITH WATER.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

SOURIS RIVER BASIN
 FOXHOLM      10 13.6 THU 1 PM   14.1   14.4   14.6   14.7   14.8

$$

NDC101-160031-
/O.CON.KBIS.FL.W.0017.000000T0000Z-000000T0000Z/
/MINN8.2.DR.110411T1913Z.110414T0745Z.000000T0000Z.NO/
132 PM CDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER ABOVE MINOT 4NW.
* UNTIL FURTHER NOTICE.
* AT  1:15 PM THURSDAY THE STAGE WAS 18.6 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 18.3 FEET.
* IMPACT...AT 17.3 FEET...THE ROAD LEADING TO THE GAGE HOUSE BECOMES 
  COVERED WITH WATER.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

SOURIS RIVER BASIN
 MINOT 4NW    14 18.6 THU 1 PM   18.3   18.3   18.3   18.3   18.3

$$

NDC101-160031-
/O.CON.KBIS.FL.W.0027.000000T0000Z-110416T0600Z/
/MION8.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.NO/
132 PM CDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT MINOT BRWY BRDG.
* UNTIL LATE FRIDAY NIGHT.
* AT 1:00 PM THURSDAY THE STAGE WAS 1548.8 FEET. 
* FLOOD STAGE IS 1549 FEET. 
* FORECAST...REMAIN NEAR 1548.8 FEET INTO THE WEEKEND.


&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

SOURIS RIVER BASIN
 MINOT BRWY   1549  M   M   M   1548.8 1548.8 1548.8 1548.8 1548.7

$$

NDC101-160031-
/O.CON.KBIS.FL.W.0018.000000T0000Z-000000T0000Z/
/LGNN8.2.SM.110407T1830Z.110413T1700Z.000000T0000Z.NR/
132 PM CDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT LOGAN.
* UNTIL FURTHER NOTICE.
* AT 12:00 PM THURSDAY THE STAGE WAS 36.2 FEET. 
* FLOOD STAGE IS 34.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 36.5 FEET.
* IMPACT...AT 35.0 FEET...FLOOD DAMAGE BEGINS.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

SOURIS RIVER BASIN
 LOGAN        34 36.2 THU 12 PM  36.5   36.5   36.5   36.5   36.5

$$

NDC101-160031-
/O.CON.KBIS.FL.W.0019.000000T0000Z-000000T0000Z/
/SWRN8.1.SM.110409T0213Z.110416T0000Z.000000T0000Z.NO/
132 PM CDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT SAWYER.
* UNTIL FURTHER NOTICE.
* AT  5:00 PM WEDNESDAY THE STAGE WAS 23.2 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY 
  FRIDAY EVENING.
* IMPACT...AT 22.0 FEET...COULEES AND FARMLAND WILL BEGIN TO FLOOD. 
  SEVERAL HOMES IN THE IMMEDIATE VICINITY WOULD BE AFFECTED ABOVE 22 
  FEET. THE TOWN IS JUST TO THE SOUTH OF THE GAGE SITE AND 4 FEET 
  LOWER IN ELEVATION.EXACT LEVEL FOR HOME DAMAGE UNKNOWN.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

SOURIS RIVER BASIN
 SAWYER       22 23.2 WED 5 PM   23.4   23.5   23.5   23.5   23.5

$$

NDC049-160031-
/O.CON.KBIS.FL.W.0015.000000T0000Z-000000T0000Z/
/VLVN8.1.SM.000000T0000Z.110417T0000Z.000000T0000Z.NR/
132 PM CDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT VELVA.
* UNTIL FURTHER NOTICE.
* AT  9:00 AM THURSDAY THE STAGE WAS 1507 FEET. 
* FLOOD STAGE IS 1505 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 1508 FEET BY 
  SATURDAY EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

SOURIS RIVER BASIN
 VELVA        1505  M   M   M  1507.7 1507.9 1508.0 1508.0 1508.0

$$
AYD
169 
WGUS83 KBIS 151903
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
203 PM CDT FRI APR 15 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  SOURIS RIVER AT MINOT BRWY BRDG AFFECTING WARD COUNTY
FOR THE SOURIS RIVER AT MINOT BROADWAY BRIDGE...MINOR FLOODING
IS NO LONGER EXPECTED.

.THE FLOOD WARNING FOR THE SOURIS RIVER AT MINOT BROADWAY BRIDGE 
HAS BEEN CANCELLED. MINOR FLOOD STAGE IS 1549.0 FEET. THE RIVER
IS FORECAST TO REMAIN BETWEEN 1548.0 AND 1549.0 FEET FOR A FEW
WEEKS DUE TO RELEASES FROM LAKE DARLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC101-151933-
/O.CAN.KBIS.FL.W.0027.000000T0000Z-110416T0600Z/
/MION8.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.NO/
203 PM CDT FRI APR 15 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SOURIS RIVER AT MINOT BRWY BRDG.
* AT 12:00 PM FRIDAY THE STAGE WAS 1548 FEET. 
* FLOOD STAGE IS 1549 FEET. 
* FORECAST...REMAIN BETWEEN 1548.0 AND 1549.0 FEET FOR A FEW
  WEEKS DUE TO RELEASES FROM LAKE DARLING.


&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

SOURIS RIVER BASIN
 MINOT BRWY   1549 M   M   M    1548.2 1548.3 1548.4 1548.5 1548.6

$$
AYD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Apr 12, 3:24 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 12, 3:24 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
324 PM CDT TUE APR 12 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
BENIGN THOUGH COOLER WEATHER IN STORE FOR WESTERN AND CENTRAL
NORTH DAKOTA. HIGH PRESSURE OVER SOUTH CENTRAL WILL BE THE MAJOR
PLAYER FOR THE NEXT SEVERAL DAYS.

CURRENTLY A TROUGH OF LOW PRESSURE EXTENDS FROM LOW NEAR JAMES BAY
IN CANADA SOUTHWEST TO OTHER SECOND LOW IN WESTERN KANSAS. 1032
HIGH PRESSURE CENTERED NORTH OF BORDER ALONG SASKATCHEWAN AND
MANITOBA BORDER MOVE SLOWLY EAST TONIGHT THROUGH THURSDAY.

NO SIGNIFICANT WEATHER IN THE SHORT TERM THOUGH MORE INTERESTING
WEATHER LOOMS AHEAD IN THE BEGINNING OF THE SHORT TERM.

.LONG TERM...
THURSDAY THROUGH TUESDAY
THE MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE BROAD SCALE FEATURES
IN THE LONG TERM...BUT...AS USUAL...HAVE SIGNIFICANT DIFFERENCES ON
THE MOVEMENT...SPEED...AND STRENGTH OF THE SMALLER SCALE FEATURES.
OVERALL THE PATTERN WILL BE COOL WITH TEMPERATURES GENERALLY BELOW
NORMAL WITH PERIODIC CHANCES OF PRECIPITATION IN THE FORM OF RAIN AND
SNOW.

THE FIRST WEATHER SYSTEM OF INTEREST WILL BE A STACKED SYSTEM THAT
WILL MOVE ACROSS THE CENTRAL PLAINS THURSDAY AND FRIDAY.  THIS
SYSTEM WILL BE WELL TO THE SOUTH OF THE FORECAST AREA...BUT WITH
LINKAGE TO A SHORT WAVE MOVING ACROSS SOUTHERN CANADA. THE
COMBINATION WILL BRING A CHANCE OF RAIN AND SNOW TO THE FORECAST
AREA...WITH POTENTIAL FOR SNOW ACCUMULATION...MAINLY ACROSS THE
SOUTHWEST AND SOUTH CENTRAL.

&&

.AVIATION...
A COLD FRONT IN SOUTHEAST NORTH DAKOTA WILL MOVE EAST
OUT OF THE STATE BY 4 PM CDT.  A BAND OF LIGHT SHOWERS AND VIRGA
BEHIND THE FRONT WILL MOVE OUT OF THE STATE BY EVENING.  NORTHWEST
WINDS AND SUBSIDENCE ALOFT BEHIND THE SHOWERS WILL BRING CLEAR SKIES
AND VFR CONDITIONS WHICH SHOULD CONTINUE THROUGH THE NIGHT.

&&

.HYDROLOGY...
HYDROLOGY SECTION OF AFDBIS WILL UPDATED WITH NEXT UPDATE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NDZ011.

&&

SHORT TERM...HW
LONG TERM....TWS
AVIATION...TWS
HYDROLOGY...PJA
Hazardous weather outlook, Apr 12, 4:54 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
454 AM CDT TUE APR 12 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
454 AM CDT TUE APR 12 2011 /354 AM MDT TUE APR 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG LOW PRESSURE WILL MOVE THROUGH THE CENTRAL PLAINS THURSDAY
AND FRIDAY. WESTERN AND CENTRAL NORTH DAKOTA WILL REMAIN ON THE
NORTHERN FRINGES OF THIS STORM. THE RESULT WILL BE FOR COLDER
TEMPERATURES AND A CHANCE OF RAIN AND SNOW BOTH DAYS. SOME SNOW
ACCUMULATION IS POSSIBLE OVER SOUTHWEST AND PORTIONS OF SOUTH
CENTRAL NORTH DAKOTA THURSDAY THROUGH FRIDAY. CHECK BACK FOR
FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:02 PM CDTFlash Flood WatchBIS5 days

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.